Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 237, NWS Shreveport, LA

November 4, 2022Cass County, Texas; 6 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 4, 2022, 8:40 PM CDT for Cass County, Texas; 6 counties in Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2022, 8:40 PM CDT (01:40 UTC)
Expired
Nov 4, 2022, 9:30 PM CDT
In force
50 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Cass County, TX

The radar

The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 4, 5:36 PM CDTTornado WatchSPC6 hr
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2022-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2022-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 301 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1347 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
301 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
3.1
Supercell composite
17.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 6:14 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 4, 6:14 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
614 PM CDT Fri Nov 4 2022

...New AVIATION...

.SHORT TERM...
(This evening through Saturday Night)
Issued at 209 PM CDT Fri Nov 4 2022

Thunderstorm development is currently underway across portions of
the Fort Worth metroplex, with further development still expect to
the east of that. This eventual line of thunderstorms is still
expected to start trekking east across the region, with activity
ongoing to start the short-term. By 03z, the line should be
effecting portions of NW Louisiana and SW Arkansas, with the
threat for severe weather remaining for a few hours beyond this.
At this point in the life cycle of the QLCS, the primary severe
threats should be shifting towards damaging winds, with an
embedded QLCS tornado threat as well. The threat for severe
weather should exit the region with the line around 5-6am, with a
slight decrease in threat overall as instability decreases
overnight.

As the front pushes through the area, temperatures will begin to
fall overnight. Given the cold air advection, lows will range from
the low-40s north, to upper 50s south. The cold front also looks
to quickly rebound, influencing highs tomorrow with mid-60s north,
and low to mid-70s south. As the skies clear into tomorrow night
and winds decouple, temperatures should drop into the low to
upper-40s.

/44/

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 209 PM CDT Fri Nov 4 2022

Beginning Sunday, the cold front which is expected to bring severe
weather this evening and overnight will be to our SE but begin a
gradual northward retreat back across the region through the day on
Sunday. In the process, warm air advection showers will be possible
late Sunday through Monday as the warm front eventually lifts back
north of the region. Although thunderstorms are unlikely, we cannot
rule out a few isolated storms in addition to the scattered showers
on Monday as daytime heating may provide just enough instability for
slightly deeper convection. Otherwise, the general theme for much of
next week will be the above normal temperatures through Thursday as
upper-level ridging builds across the Lower/Mid MS Valley.

By Wednesday and especially Thursday, the upper-level ridge will
migrate NE into the Tennessee/Ohio Valleys and eventually the Mid
Atlantic by the end of the week. This will allow for the next major
trough and cold front to spill out of the Rockies eastward into the
Plains and central CONUS with another chance for convection by late
Thursday into Friday. This cold front is also expected to usher in a
noticeably cooler air mass as post-frontal temperatures on Friday
are only expected to reach into the 60s to lower 70s for afternoon
highs. Lows on Friday night will fall into the upper 30s north to
lower and mid 40s south as high pressure builds into the region for
next weekend.

/19/

&&

.AVIATION...
(00Z TAFS)
Issued at 603 PM CDT Fri Nov 4 2022

For the 05/00Z TAFs, active weather will result in deteriorating
flight conditions through the next several hours as a line of
powerful storms progresses from west to east, bringing heavy
precipitation, with drops into LIFR VIS and CIGS likely. Gusty
winds continue ahead of and within the main line of storms, with
LLWs potentially posing a concern for smaller craft. Conditions
will quickly clear behind the line from west to east as soon as
05/06Z across northern and western airspace.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  52  68  50 /  50 100   0   0
MLU  85  58  71  50 /  10 100  10   0
DEQ  78  44  65  42 /  90 100   0   0
TXK  80  49  65  48 /  70 100   0   0
ELD  81  50  68  44 /  40 100   0   0
TYR  82  48  64  51 /  90  80   0   0
GGG  83  48  66  48 /  80  90   0   0
LFK  85  51  71  50 /  70  90   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...26
LONG TERM....15
AVIATION...26
Hazardous weather outlook, Nov 4, 8:44 AM CDT, 11 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
844 AM CDT Fri Nov 4 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-051345-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
844 AM CDT Fri Nov 4 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Strong to severe thunderstorms are likely to begin affecting the
region late this afternoon and continue through the evening and
overnight hours. This threat will occur along a frontal boundary
that will shift east across the region with very warm and unstable
air ahead of the front along with increasing shear. Damaging winds,
hail, and tornadoes will all be possible. A few particularly strong
and significant tornadoes cannot be ruled out, especially across the
western half of the region to include Southeast Oklahoma, East Texas
and the adjacent areas of Southwest Arkansas and Northwest Louisiana.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon through the
overnight hours.

19

In the hours before

Local storm report, Nov 4, 7:03 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TORNADO          6 ESE DETROIT           33.63N 95.17W
11/04/2022                   RED RIVER          TX   TRAINED SPOTTER

            TREE SNAPPED IN HALF, MANY POWER POLES DOWN.

&&

RK
Local storm report, Nov 4, 7:07 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TORNADO          5 W DAINGERFIELD        33.04N 94.82W
11/04/2022                   MORRIS             TX   FIRE DEPT/RESCUE

            SIGNIFICANT DAMAGE.

&&

RK
Local storm report, Nov 4, 8:27 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TORNADO          HUGHES SPRINGS          33.00N 94.63W
11/04/2022                   CASS               TX   FIRE DEPT/RESCUE

            SIGNIFICANT DAMAGE INSIDE CITY LIMITS.

&&

RK
Local storm report, Nov 4, 8:29 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TORNADO          4 WNW DAINGERFIELD      33.05N 94.80W
11/04/2022                   MORRIS             TX   LAW ENFORCEMENT

            CONSIDERABLE TREES UPROOTED AND OR SNAPPED
            ACROSS RURAL COUNTY ROADS TO THE WEST AND
            NORTHWEST OF DAINGERFIELD. TORNADO DEBRIS
            SIGNATURE CORRELATES TO THE DAMAGE ACROSS
            MORRIS COUNTY.

&&

13
Local storm report, Nov 4, 8:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
831 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TORNADO          2 E NAPLES              33.21N 94.65W
11/04/2022                   CASS               TX   LAW ENFORCEMENT

            CONSIDERABLE TREES UPROOTED AND/OR SNAPPED
            NEAR NAPLES AND JUST EAST OF NAPLES IN
            EXTREME NORTHWEST CASS COUNTY. TORNADO
            DEBRIS SIGNATURE CORRELATES TO DAMAGE BEING
            A RESULT OF A TORNADO ACROSS THIS AREA.

&&

13
Local storm report, Nov 4, 8:34 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
834 PM CDT FRI NOV 4 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TORNADO          9 SSE DE KALB           33.38N 94.56W
11/04/2022                   BOWIE              TX   LAW ENFORCEMENT

            WIDESPREAD TREES DOWNED NEAR AND JUST SOUTH
            OF THE I-30 CORRIDOR SOUTH AND WEST OF NEW
            BOSTON. TORNADO DEBRIS SIGNATURE CORRELATES
            TO THE DAMAGE BEING A RESULT OF A TORNADO.

&&

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 7:11 PM CDTTornado WarningSHVCamp, Cass, Marion, Morris, Upshur34 min
Nov 4, 7:22 PM CDTTornado Warning EmergencyTornado observedConsiderable damage threatSHVBowie38 min
Nov 4, 7:30 PM CDTTornado WarningSHVCherokee, Rusk45 min
Nov 4, 7:39 PM CDTTornado WarningSHVCherokee, Nacogdoches, Rusk51 min
Nov 4, 7:40 PM CDTTornado WarningSHVBowie, Cass, Morris50 min
Nov 4, 8:14 PM CDTTornado WarningSHVPanola, Rusk36 min
Nov 4, 8:15 PM CDTTornado WarningSHVBowie, Cass22 min
Nov 4, 8:41 PM CDTSpecial Weather StatementSHVRusk49 min
Nov 4, 8:58 PM CDTSpecial Weather StatementSHVHarrison47 min
Nov 4, 9:11 PM CDTSevere Thunderstorm Warning Considerable damage threatSHVHarrison49 min
Nov 4, 10:12 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby63 min
Nov 4, 10:15 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine, Shelby3 hr
Nov 4, 9:51 PM CDTSpecial Weather StatementSHVBossier, Claiborne, Webster39 min
Nov 4, 10:30 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Claiborne, Webster60 min
Nov 4, 10:51 PM CDTTornado WarningSHVBienville, Bossier, Lincoln, Webster23 min
Nov 4, 10:53 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, De Soto, Natchitoches, Red River, Sabine and 1 more67 min
Nov 4, 11:32 PM CDTSpecial Weather StatementSHVClaiborne, Lincoln, Union28 min
Nov 4, 11:43 PM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Union62 min
Nov 4, 11:50 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Natchitoches, Ouachita, Winn55 min
Nov 5, 12:24 AM CDTSevere Thunderstorm WarningSHVJackson, Lincoln, Ouachita, Union36 min
Nov 5, 12:50 AM CDTSpecial Weather StatementSHVCaldwell, Grant, LaSalle55 min
Nov 4, 7:05 PM CDTTornado Warning Considerable damage threatSHVSevier40 min
Nov 4, 7:25 PM CDTTornado WarningSHVHoward35 min
Nov 4, 7:50 PM CDTTornado WarningSHVHoward, Little River, Sevier25 min
Nov 4, 8:08 PM CDTTornado Warning Considerable damage threatSHVHoward, Little River, Sevier52 min
Nov 4, 9:33 PM CDTSpecial Weather StatementSHVNevada27 min
Nov 4, 9:38 PM CDTSevere Thunderstorm WarningSHVNevada22 min
Nov 4, 10:42 PM CDTSpecial Weather StatementSHVUnion33 min
Nov 4, 11:05 PM CDTSevere Thunderstorm WarningSHVUnion55 min
Nov 5, 12:02 AM CDTSevere Thunderstorm WarningSHVUnion28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2022Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.